MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565050
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a wallflex colonic stent was to be implanted in the duodenum to treat a duodenal bulb stenosis during an intestinal stent retention procedure performed on (b)(6) 2024.The patient's anatomy was not dilated prior to stent placement.During the procedure, the stent was partially deployed, and it was observed that the mouth of the stent was in a shape of an irregular ring.The stent was removed from the patient partially deployed on the delivery system, and the procedure was completed using another wallflex colonic stent.There were no patient complications reported as a result of this event and the patient condition after the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility address: (b)(6).Block h6: imdrf device code a0406 captures the reportable event of stent material deformation.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility address:(b)(6).Block h6: imdrf device code a0406 captures the reportable event of stent material deformation.Block h11: a wallflex colonic stent was received for analysis.Visual examination of the returned device found the stent fully deployed and deformed.No other damages were noted to the stent and delivery system.The reported event of stent material deformation was confirmed as the stent was returned deformed.However, the reported event of stent partially deployed was not confirmed as the stent was returned fully deployed.The investigation concluded that the reported events and observed damages were likely due to factors encountered during the procedure.It is possible that the lesion characteristics, handling of the device, the technique used by the physician (force applied), limited the performance of the device and contributed to the stent deformity.Therefore, taking all available information into consideration, the most probable cause of the reported event is adverse event related to procedure.
 
Event or Problem Description

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19559864
Report Number3005099803-2024-02776
Device Sequence Number15136110
Product Code MQR
UDI-Device Identifier08714729456520
UDI-Public08714729456520
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2025
Device Model NumberM00565050
Device Catalogue Number6505
Device Lot Number0030925379
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer08/21/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient Weight45 KG